Re: Clonazepam |
When I took 0.5mg it made me feel spacey and I couldn't tell if it helped or not. I cut it back to 1/2 tab and I felt no side effects and I could tell my eyes were a little better withing 30 minutes and I could tell when it started wearing off in about 4 hours. So now I take 1/2 tab when I first get up, at lunch, about 4PM, about 7:30(so I can watch TV or see the computer screen and another at bedtime. That works for me and my doctor writes my prescription that way.
My sister was initially prescribed klonopin, 0.5 mg. and felt it did nothing for her. When she asked her doctor to go up the strength scale, the doctor said no, just take the medication 3 times a day. That doesn't help either. My sister is very tall and weighs about 200 lbs. Doesn't that factor into prescribing medication? Why are doctors afraid to go higher? Isn't it that age-old fear of patient addiction?
Klonopin can be a very addicting drug. Your sister's doctor might not be comfortable with prescribing a higher dose of it for that reason. Another doctor might prescribe more but in my own personal opinion, if your sister can not tell that the Klonopin is helping at all at .5mg three times a day, I would want to stop it(by gradually decreasing it under the doctor's guidance) and trying something different. Not everyone responds to Klonopin and a higher dose may only cause depression problems and tiredness and mental confusion. It is not a drug that I would want to take high doses of.
Others may have a different opinion of this. I take it at .25mg twice a day, myself. I occasionally take a third dose and sometimes only 1 dose a day. From comments here on the bb regarding Klonopin, I feel that those of us that take it can tell when when it is helping and when it wears off.
Your sister may want to ask her doctor about trying something different. No point in taking something that isn't working.
Shirley in Arkansas
It doesn't take a while to build up in your system , then? I'm trying to remember when i took it, it seemed that it worked right away.
Yes, Kathy, it is a drug that will work right away. I think sometimes doctors try to start you out by taking it at bedtime so that you can get used to it. It is a longer acting drug than, say, Ativan or some of the other benzodiazepams that only last for 2 to 3 hours.
It is primarily beneficial for stress or anxiety and would possibly lessen some of the intense squeezing around the eyes (working as a bit of a muscle relaxant).
Shirley in Arkansas with BEB/Apraxia
thanks. Last time after my injections, I noticed the ativan working for sometimes5 to 7 hours for me. Perhaps my injections were working better. Still having side effects this time , however. 2weeks.